MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF ENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF ENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290144
Medical Device Problem Codes Communication or Transmission Problem (2896); Material Deformation (2976); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a tonsillectomy, the power button of one (1) werewolf ent was not visible and had fallen deep into the hole.The machine kept powering on and off, and it displayed warning signs indicating 'system communication fault'.The procedure was resumed, after a delay greater than 30 min, using the same device.Additional anesthesia was not required as consequence of the surgical prolongation.The patient's status is fine.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11.H3, h6: the reported device was received for evaluation.A visual inspection revealed that the power switch holding is loose, the door flap is missing, the footswitch socket is loose and the 18-pin socket is loose.An analysis of the customer provided image found the screen showing a system communication fault error.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (unintended impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.

Brand Name
WEREWOLF ENT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24746217
Report Number3006524618-2026-00166
Device Sequence Number8744091
Product Code GEI
UDI-Device Identifier00885556739624
UDI-Public885556739624
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K192027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown